Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 244, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 20, 2006, 4:22 PM MDT for Sheridan County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2006, 4:22 PM MDT (22:22 UTC)
- Expired
- Aug 20, 2006, 5:15 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 142 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 5:05 PM MDT | HAIL 0.75 | 6 N Gordon, NE | 35 TO 40 MPH WIND GUSTS OCCURED WITH THE PENNY SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 202222 SVRLBF NEC161-202315- /O.NEW.KLBF.SV.W.0244.060820T2222Z-060820T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 422 PM MDT SUN AUG 20 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 515 PM MDT * AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD TO METCALF STATE WILDLIFE MANAGEMENT AREA...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF PINE RIDGE TO 12 MILES NORTH OF HAY SPRINGS...AND MOVING SOUTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD AND METCALF STATE WILDLIFE MANAGEMENT AREA BY 430 PM MDT... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD BY 440 PM MDT... HAY SPRINGS BY 450 PM MDT... RUSHVILLE...CLINTON...6 MILES NORTHWEST OF HOOVER LAKE AND 8 MILES NORTHWEST OF GORDON BY 515 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4298 10278 4263 10276 4278 10209 4298 10210 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 202242 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 542 PM CDT SUN AUG 20 2006 NEC161-202315- /O.CON.KLBF.SV.W.0244.000000T0000Z-060820T2315Z/ SHERIDAN NE- 442 PM MDT SUN AUG 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR NORTHERN SHERIDAN COUNTY... AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF HOOVER LAKE TO 7 MILES WEST OF METCALF STATE WILDLIFE MANAGEMENT AREA...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF PINE RIDGE TO 10 MILES EAST OF CHADRON...MOVING SOUTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD BY 510 PM MDT... HOOVER LAKE...HIGHWAY 27 MILE MARKER 230...HIGHWAY 87 MILE MARKER 60 AND HAY SPRINGS BY 515 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4298 10278 4263 10276 4278 10209 4298 10210 $$ CDC
000 WWUS53 KLBF 202315 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 615 PM CDT SUN AUG 20 2006 NEC161-202325- /O.EXP.KLBF.SV.W.0244.000000T0000Z-060820T2315Z/ SHERIDAN NE- 515 PM MDT SUN AUG 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY EXPIRES AT 515 PM MDT... LAT...LON 4298 10278 4263 10276 4278 10209 4298 10210 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:58 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 20, 1:58 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT SUN AUG 20 2006 .DISCUSSION... THE WRF AND GFS ARE UNDERFCSTING MOISTURE RETURN. ADDED FOG FOR TONIGHT. TSRA DEVELOPMENT ACROSS WRN SD THIS AFTN WILL DRIFT EAST TONIGHT AND DISSIPATE. THE FATE OF THE ACTIVITY OVER SERN WY IS UNCERTAIN. SATELLITE DPI TPW INDICATES FAIRLY RICH TROPICAL MOISTURE WILL CONTINUE TO RETURN TONIGHT AND MONDAY. SFC FRONTAL CONVERGENCE ASSOCIATED WITH COLD FRONT CURRENTLY OVER SD THIS AFTN APPEARS SUFFICIENT FOR STORM DEVELOPMENT MONDAY AFTN AS THE FRONT DROPS INTO NCNTL NEB. THIS FRONT LIFTS NORTH MONDAY NIGHT AND ADDITIONAL STORM DEVELOPMENT IS POSSIBLE ACROSS NW NEB AS A UA DISTURBANCE MOVES ALONG THE FRONT. OTHER STORM ACTIVITY COULD DEVELOP ACROSS THE BLACK HILLS LATE TUES AFTN AND DRIFT INTO NW NEB THAT NIGHT. NO OTHER RAIN IS FCST ATTM. THE FCST THEN SHIFTS TO MAX TEMPERATURES WHICH WILL LIKELY BE MODULATED BY THE DRYLINE AND MOISTURE AHEAD OF THAT BOUNDARY. THE WRF IS SUGGESTING SOME SORT OF DRYLINE FORMING IN THE PANHANDLE WEDNESDAY WHICH WILL SWING EAST THRU PARTS OF NCNTL NEB. TEMPS BEHIND THE DRYLINE WILL EASILY RISE INTO THE UPPER 90S WITH HUMID 80S TO LOWER 90S AHEAD. WEDNESDAY COULD BE THE WARMEST DAY. THURSDAY A COLD FRONT APPEARS TO BE DROPPING THRU NCNTL NEB. THE GFS IS DRY UNTIL FRIDAY AND SUGGESTS MCS DEVELOPMENT ON FRIDAY NIGHT ACROSS THE FAR NORTHEAST PORTION OF THE FCST AREA. THE MODEL SHOWS NO SIGNIFICANT COOLING THRU SATURDAY FARTHER SOUTH. IN FACT THE H7 TEMPS RISE TO 14C TUESDAY AND CONTINUE THERE THRU SATURDAY. IF THIS VERIFIES RAIN CHANCES WILL REMAIN VERY SMALL EXCEPT ACROSS FAR NRN AND ERN ZONES WHERE THE CAP WILL WEAKEN TO 12C OR COOLER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CDC
Hazardous weather outlook, Aug 20, 2:27 PM MDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT SUN AUG 20 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 327 PM CDT SUN AUG 20 2006 /227 PM MDT SUN AUG 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE NEAR THE SOUTH DAKOTA BORDER TONIGHT. LIGHTNING STRIKES ARE EXPECTED TO BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND TUESDAY. AT THIS TIME THE SANDHILLS ARE THE MOST LIKELY AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) 14
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.